Hi. This is my first post on this site. I had quad bypass surgery in August of 2003. It is now April of 2004 and I'm still taking a nap. I'm only 46 years old, and until this was very active. I also recently underwent a rotator cuff repair about four weeks ago. This tear occured during the bypass. I also hemorrhaged after the bypass and received five units of blood the night of the initial surgery. They put me on Zocor postop (even though my triglycerides and cholesterol were normal) and now my lipid values are low. I have never had high blood pressure, in fact I have low blood pressure but they put me on Toprol XL 25 mg. one daily for "heart health". My blood pressure dropped very low and they now have me take just 1/2 of a tablet. I never had chest pain before surgery, nor afterwards. The blockage was found by accident on a routine stress EKG. I did smoke, I have now stopped since last August. I am also insulin dependent diabetic. I just want to know if it is normal to be tired after all this. I am now walking 1.5 miles after dinner, and I do my own housework, etc. although I am limited by my shoulder surgery. I am starting rehab for that next Monday. Anyone else out there feel like the bionic woman/man?
Imagine how your body must have thrashed even while sedated when they sawed you open...enough to tear your shoulder...OY!
Why did they rule out angioplasty instead opting for bypass?
If you weren't tired after what you've been through, then the Toprol would do you in. Without pain and HBP it seems nuts to use something like this just to ease the pumping strength of your heart. Are they THAT unconfident about their repair job?
Ask your doctor if you can lose the beta-blocker. Just that will increase your energy level markedly.
Hi. Thanks for answering. They said they wanted to do the bypass instead of stents because I was a diabetic and they felt I would just build up blockage again. They felt because I was only forty-six they would do the surgery while I was young and would heal fast. I'm going to ask my cardiologist about dropping the beta-blocker. My blood pressure being so low all the time (90-100 / 65-70) could be what is making me so tired. Also, I've had to be very inactive since last August. I couldn't do much rehab for the cardiac surgery because the pain from the left shoulder rotator cuff tear really limited my activity level. But I start rehab on Monday for that so here's hoping that come summer I'll be better!
I had a quad and a st judes mitral valve last april, and at times I dont want to get up. The original bypass's had blockages further up so I had more surgery, and then 3 stents in arteries in my hip. Ive got to push sometimes just to get things done. Your body takes time to heal. I also was 46 at the time, some meds that were given me dropped my b/p so I told the drs I am not taking this, makes me dizzy, tired, they changed them. Wish you luck , I can affirm its not easy. Lupines